Advertisement

Some Notes on the Addition of Interactive Fuzzy Numbers

  • Estevão EsmiEmail author
  • Laécio Carvalho de Barros
  • Vinícius Francisco Wasques
Conference paper
Part of the Advances in Intelligent Systems and Computing book series (AISC, volume 1000)

Abstract

This paper investigates some fundamental questions involving additions of interactive fuzzy numbers. The notion of interactivity between two fuzzy numbers, say A and B, is described by a joint possibility distribution J. One can define a fuzzy number \(A +_J B\) (or \(A -_J B\)), called J-interactive sum (or difference) of A and B, in terms of the sup-J extension principle of the addition (or difference) operator of the real numbers. In this article we address the following three questions: (1) Given fuzzy numbers B and C, is there a fuzzy number X and a joint possibility distribution J of X and B such that \(X +_J B = C\)? (2) Given fuzzy numbers AB,  and C, is there a joint possibility distribution J of A and B such that \(A +_J B = C\)? (3) Given a joint possibility distribution J of fuzzy numbers A and B, is there a joint possibility distribution N of \((A +_J B)\) and B such that \((A +_J B) -_N B = A\)? It is worth noting that these questions are trivially answered in the case where the fuzzy numbers A, B and C are real numbers, since the fuzzy arithmetic \(+_J\) and \(-_N\) are extension of the classical arithmetic for real numbers.

Notes

Acknowledgements

This work was partially supported by FAPESP under grant no. 2016/26040-7 and CNPq under grants no. 306546/2017-5 and 142414/2017-4.

References

  1. 1.
    Barros, L.C., Bassanezi, R.C., Lodwick, W.A.: A First Course in Fuzzy Logic, Fuzzy Dynamical Systems, and Biomathematics - Theory and Applications. Studies in Fuzziness and Soft Computing, vol. 347. Springer, Berlin (2017)CrossRefGoogle Scholar
  2. 2.
    Bede, B., Stefanini, L.: Generalized differentiability of fuzzy-valued functions. Fuzzy Sets Syst. 230, 119–141 (2013)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Carlsson, C., Fullér, R., Majlender, P.: Additions of completely correlated fuzzy numbers. In: Proceedings of the 2004 IEEE International Conference on Fuzzy Systems, vol. 1, pp. 535–539 (2004)Google Scholar
  4. 4.
    Dubois, D., Prade, H.: Additions of interactive fuzzy numbers. IEEE Trans. Autom. Control 26(4), 926–936 (1981)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Esmi, E., Barros, L.C.: Arithmetic operations for interactive fuzzy numbers (2019). Submitted for publicationGoogle Scholar
  6. 6.
    Fullér, R., Majlender, P.: On interactive fuzzy numbers. Fuzzy Sets Syst. 143(3), 355–369 (2004)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Nguyen, H.T.: A note on the extension principle for fuzzy sets. J. Math. Anal. Appl. 64(2), 369–380 (1978)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Puri, M., Ralescu, D.: Differentials of fuzzy functions. J. Math. Anal. Appl. 91, 552–558 (1983)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Stefanini, L., Bede, B.: Generalized Hukuhara differentiability of interval-valued functions and interval differential equations. Nonlinear Anal.: Theory Methods Appl. 71(3–4), 1311–1328 (2009)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Estevão Esmi
    • 1
    Email author
  • Laécio Carvalho de Barros
    • 1
  • Vinícius Francisco Wasques
    • 1
  1. 1.Institute of Mathematics, Statistics and Scientific ComputingUniversity of CampinasCampinasBrazil

Personalised recommendations